MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION OMNI-TOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY FUSION OMNI-TOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G31903
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non-health care professional.Investigation evaluation: a photo was provided and reviewed.An evaluation of the photo provided confirmed the report of cutting wire securing component separation.The cutting wire is intact and remains securely attached to the sphincterotome at the proximal end.However, due to the catheter and securing component disconnection, the distal end of the cutting wire is no longer connected to the sphincterotome catheter at the distal end.The securing component is intact therefore no part of the device appears to be missing.Without return of the complaint device a complete evaluation could not be performed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Separation of the cutting wire securing component and the catheter can occur if the tip of the sphincterotome is over flexed.The instructions for use caution the user: "do not over flex or bow tip beyond 90 degrees, as this may damage or cause cutting wire to break." other factors that can contribute to separation of the cutting wire securing component and the catheter include manipulating the handle with the catheter in a coiled position or with the precurved stylet inside the cannulating tip.The instructions for use advise the user: "upon removing device from package, uncoil and straighten sphincterotome.Carefully remove precurved stylet from cannulating tip." the instructions for use contain the following comment: "note: do not exercise handle while device is coiled or precurved stylet is in place, as this may cause damage to sphincterotome and render it inoperable." prior to distribution, all fusion omni-tomes are subjected to a visual inspection and functional test to ensure device integrity.The functional test includes bowing the sphincterotome to ensure the distal end responds to handle manipulation.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion omni-tome sphincterotome.The cutting wire broke during the procedure.They had to open a new one to finish procedure.There was no harm to the patient.The picture provided from the reporter indicates that the cutting wire securing component separated from the catheter [subject of report].A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
FUSION OMNI-TOME
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9291877
Report Number1037905-2019-00678
Device Sequence Number13953853
Product Code KNS
UDI-Device Identifier00827002319035
UDI-Public(01)00827002319035(17)220911(10)W4259878
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K052051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2022
Device Model NumberG31903
Device Catalogue NumberFS-OMNI
Device Lot NumberW4259878
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2019
Initial Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1